Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 7, 2019, 3:13 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 3:13 PM CST (21:13 UTC)
- Expired
- Jan 8, 2019, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:04 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 7, 3:04 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
304 PM CST Mon Jan 7 2019
.SHORT TERM...
Tonight and Tuesday....Forecast Confidence is medium.
The shortwave trough and cold front is now moving across ern WI
with the rain ending. Brisk wly winds are expected after the
frontal passage but will become lighter later this evening.
Weak cold advection and shortwave ridging for tnt followed by a
strong cold front for Tue. A 140 kt jet will move out from the
central and nrn Rockies to across IA, IL and the nrn Ohio River
Valley late tnt-Tue. A fairly strong shortwave trough will
accompany the upper jet with the cold frontal passage below for
Tue AM. PVA and some warm advection at the jet level will aid
lower to middle level frontogenesis over the area for a quick
burst of wet snow. A narrow west to east band of snow could
produce a quick inch of snow over a portion of srn WI. The most
likely area for an inch would be from srn Sauk Co. to West Bend
but this narrow band could easily shift north or south a couple
counties. The steepening lapse rates within the strong cold
advection aloft will aid sfc wind gusts up to 40 mph for the late
morning through the afternoon. Temps will drop through the 30s
through the day with the strongest sfc cooling expected for Tue
nt.
.LONG TERM...
Tuesday night through Thursday...Forecast confidence is high:
A strong arctic high will move into the area Tuesday night and
Wednesday, becoming overhead on Thursday. This will likely bring
the coldest temperatures of the season thus far, with highs
struggling to hit 20 most places on Wednesday. Throw in a breezy
northwest wind and it will be a rather unpleasant day, with wind
chills not getting much above zero. Temperatures will rebound some
on Thursday, falling short of average values by only a couple
degrees. Dry weather is expected through this period.
Friday through Monday...Forecast confidence is medium:
A trough will move through late in the week as high pressure
departs, bringing a chance for light snow to southern Wisconsin.
The best chance for snow will be late Friday through Saturday
morning. Not looking at much in the way of accumulations...with
models ranging from a dusting to 2 inches. High temps will be a
bit milder Fri/Sat, reaching the upper 20s and low 30s.
It should be dry Sunday under high pressure, with maybe a few
snowflakes Monday as a weak trough moves through. High temps will
remain a little above normal in the low to mid 30s.
&&
.AVIATION(21Z TAFS)...Cigs below 1 kft will gradually rise to
1-1.9 kft by late afternoon or early evening. The clearing of low
Cigs across sw MN and wrn IA should move into srn WI through the
evening. Areas of light fog and MVFR vsbys may then occur toward
sunrise on Tue before the arrival of a cold front. A few hours of
rain and snow will then occur mainly from MSN to MKE and nwd for
the morning hours, possibly lingering into the early afternoon
over far ern WI. Cigs of 600-1500 feet and vsbys of 1-5SM are
expected with the light snow. Afterward, nwly wind gusts of 40 mph
are expected for the afternoon with Cigs rising to 2-3 kft and
possible flurries.
&&
.MARINE...A cold frontal passage will occur from west to east
across Lake MI the remainder of the afternoon. The sly winds will
shift to wly with gusts to 25-30 knots for the evening hours.
A Small Craft Advisory is in effect for the brisk wly winds until
midnight for the nearshore waters adjacent to se WI and east
central WI.
A strong cold frontal passage for late Tue AM and afternoon will
then make for nwly gales at least over the srn half of the lake
with winds up to 30 kts in the north. A Gale Warning is in effect
for the srn half of the lake for late Tue AM through the evening.
Brisk nwly winds will then continue over the entire lake through
Wed nt.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning from 9 AM Tuesday to midnight CST Tuesday night for
LMZ643>646-080-669-671-673-675-777-779-870-872-874-876-878.
Small Craft Advisory until midnight CST tonight for LMZ643>646.
&&
Tonight/Tuesday and Aviation/Marine...Gehring
Tuesday Night through Monday...DDVHazardous weather outlook, Jan 7, 2:57 PM CST, 16 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 257 PM CST Mon Jan 7 2019 WIZ046-047-051-052-056>060-062>072-082100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 257 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-082100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 257 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect through until midnight for gusty west winds and lingering high waves. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Gale Warning is in effect from 9 am Tuesday morning until midnight Tuesday night for strong northwest winds. Gusts to 35 knots are expected, with a few gusts pushing 40 knots. Freezing spray is possible Tuesday night into Thursday morning, as much colder air builds into the area. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 257 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Gale Warning is in effect across the south half of the lake from 9 am CST Tuesday morning until midnight CST Tuesday night for strong northwest winds. Gusts to 40 knots are expected. A few gusts to 35 knots are possible in the north. Freezing spray is possible Tuesday night into Thursday morning, as much colder air builds into the area. DDV www.weather.gov/mkx
In the hours before
Local storm report, Jan 7, 10:02 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CST MON JAN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM NON-TSTM WND GST 2 WSW SAINT FRANCIS 42.96N 87.90W
01/07/2019 M49 MPH MILWAUKEE WI ASOS
MEASURED AT MKE.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:58 AM CST | Gale Watch | MKX | 12 hr | |
| Jan 7, 3:13 PM CST | Gale Warning | MKX | 32 hr |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.